MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722NAB
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that they were hospitalized due to diabetic ketoacidosis and high blood glucose on 10/8/17 with blood glucose of 450 mg/dl.The customer's blood glucose was 462 or 463 mg/dl and current blood glucose is 227 mg/dl.The customer experienced symptoms such as nausea, ketones.The customer was treated with an insulin drip.The customer was off the pump prior to hospitalization for less than 48 hours.The customer declined troubleshoot for high blood glucose.The insulin pump will not be returned for analysis.
 
Additional Manufacturer Narrative
Pump passed functional testings including displacement test, rewind test, basic occlusion test, occlusion test, prime test and excessive no delivery test.Unit passed the delivery accuracy test.Unit was received with normal operating currents and no unexpected off no power alarm or low battery alarm noted.Unit was received with cracked case at display window corner, cracked lcd window, minor scratched lcd window, cracked battery tube threads, cracked reservoir tube lip and stained end cap sticker.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6956654
Report Number2032227-2017-59382
Device Sequence Number795850
Product Code OYC
UDI-Device Identifier00613994271433
UDI-Public(01)00613994271433
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-722NAB
Device Catalogue NumberMMT-722NAB
Device Lot NumberA2722NABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2017
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR